Alert archive / Nevada / High Wind Warnings in 2006
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at May 26, 2006, 3:12 AM PDT for Elko County, Nevada. It took effect at May 26, 2006, 11:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 3:12 AM PDT (10:12 UTC)
- In effect from
- May 26, 2006, 11:00 AM PDT
- Expired
- May 27, 2006, 2:37 AM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3394 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 261012 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 312 AM PDT FRI MAY 26 2006 NVZ033-271000- /O.UPG.KLKN.HW.A.0001.060527T0000Z-060527T1000Z/ /O.NEW.KLKN.HW.W.0004.060526T1800Z-060527T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 312 AM PDT FRI MAY 26 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM PDT / 12 NOON MDT THIS MORNING TO 3 AM PDT / 4 AM MDT SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY LATE FRIDAY AFTERNOON. SOUTHERLY WINDS 20 TO 30 MPH WILL DEVELOP BY LATE MORNING FRIDAY...SHIFT NORTHWEST...AND INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ013-030>032-035>037-270400- /O.NEW.KLKN.WI.Y.0020.060526T1800Z-060527T0400Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 312 AM PDT FRI MAY 26 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA BEGINNING LATE FRIDAY MORNING. SOUTHWESTERLY WINDS 15 TO 25 MPH WILL BE INCREASING IN THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RA
4 follow-up statements
000 WWUS75 KLKN 262242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT FRI MAY 26 2006 NVZ033-271000- /O.CON.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 342 PM PDT FRI MAY 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY LATE THIS AFTERNOON. SOUTHERLY WINDS 20 TO 30 MPH WILL DEVELOP BY LATE MORNING FRIDAY...SHIFT NORTHWEST...AND INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ013-030>032-035>037-270400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-060527T0400Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 342 PM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A STRONG COLD FRONT WILL CONTINUE TO BRING SOUTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FEHRN
000 WWUS75 KLKN 270402 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 902 PM PDT FRI MAY 26 2006 NVZ013-030>032-035>037-270515- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-060527T0400Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 902 PM PDT FRI MAY 26 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO BE BRISK THROUGH THE REMAINDER OF THE EVENING...MAINLY OUT OF THE WEST AT 15 TO 25 MPH. $$ NVZ033-271000- /O.CON.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 902 PM PDT FRI MAY 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH EXTREME EASTERN ELKO COUNTY THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KLKN 270936 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT SAT MAY 27 2006 NVZ033-271045- /O.CAN.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 236 AM PDT SAT MAY 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. $$ RA
000 WWUS75 KLKN 270937 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 AM PDT SAT MAY 27 2006 NVZ033-271045- /O.CAN.KLKN.HW.W.0004.000000T0000Z-060527T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 237 AM PDT SAT MAY 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. $$ RA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 26, 2:46 AM PDT, 26 minutes earlier.
Area forecast discussion, May 26, 2:46 AM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT FRI MAY 26 2006 .SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA BY FRIDAY AFTERNOON BRINGING STRONG WINDS...RAIN AND SNOW... AND MUCH COOLER TEMPERATURES FOR THE MEMORIAL DAY WEEKEND. && .SHORT TERM...SURFACE COLD FRONT PROGGED TO MOVE THROUGH WESTERN FA THIS MORNING PUSHING THROUGH EKO AND ENV BY SAT 00Z. STRONG 700 THERMAL PACKING SHOWS GRADIENT OF 13 DEG C BETWEEN ELKO AND WHITE PINE COUNTIES THIS AFTERNOON. ISSUED WIND ADVISORY FOR ALL ZONES BEGINNING 18Z AND HIGH WIND WARNING FOR WENDOVER ZONE THROUGH 10Z SATURDAY. EXPECTING STRONG DOWN-SLOPING EAST OF RUBIES ALL EASTERN SLOPES FROM ELKO TO UTAH DESERT EXTENDING TO SOUTHERN END OF FA. THIS BOUNDARY SHOULD BE SUFFICIENT TO TRIGGER SCATTERED CONVECTION THROUGHOUT ELKO AND WHITE PINE COUNTIES. GRADIENT LOOSENS OVERNIGHT AND INTO SATURDAY MORNING AS COLD AIRMASS BECOMES FIRMLY ENTRENCHED THROUGHOUT NORTHERN NEVADA. 300 MB 120 KT JET DIGS TROF ALONG WITH COLDER AIR OVER NORTHERN NEVADA SATURDAY AND INTO SUNDAY. SNOW LEVELS DROP TO NEARLY 5000 FT SATURDAY MORNING WESTERN HUMBOLDT COUNTY AND NEAR 6000 FT NORTHERN ELKO COUNTY. NORTHWESTERLY FLOW ADDS UPSLOPE ENHANCEMENT SATURDAY BRINGING A SERIES OF CONVECTIVE SHOWERS WHICH SHOULD MOMENTARILY DROP FROZEN PRECIP TO VALLEY FLOORS PERIODICALLY SATURDAY AFTERNOON. NOT EXPECTING ANY ACCUMULATION BELOW 6000 FT...HOWEVER SHOULD SEE SNOW/SNOW PELLET SHOWERS SATURDAY REACHING VALLEY FLOORS AND MELTING SHORTLY THEREAFTER. SHOULD SEE ACCUMULATIONS OF 2-4 INCHES ABOVE 6500FT. SATURDAY NIGHT COULD SEE A BRIEF SHOT OF SNOW VERY CLOSE TO VALLEY FLOORS AT BASE OF RUBY MOUNTAIN RANGE BEFORE MAIN PRECIP CLEARS OUT. COLDER TEMPS AND CONVECTION REMAIN IN PLACE SUNDAY AFTERNOON. RA .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. JET WEAKENING FROM STRONG FLOW OVER THE WEEKEND. 500MB ZONAL FLOW BEGINS OVER WESTERN UNITED STATES WITH SEVERAL SHORT WAVES QUICKLY MOVING ACROSS THE GREAT BASIN KEEP A VERY SLIGHT POSSIBILITY OF SHOWERS OVER THE EXTREME NORTHERN CWA MOST OF THE WEEK. A FLAT RIDGE BUILDS IN BY THE END OF THE WEEK WITH THE HIGH CENTERED OVER NEW MEXICO KEEPING THE 700MB FLOW WEAK WHICH WILL ALLOW TEMPERATURES TO REMAIN NEAR NORMAL THROUGH THE END OF THE WEEK.&& IPPI .AVIATION...TAFS AND TWEBS COVER EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... .HIGH WIND WARNING FOR NVZ033 18Z FRIDAY THROUGH 10Z SATURDAY. .WIND ADVISORY FOR NVZ013-030>032-035>037 18Z FRIDAY THROUGH 04Z SATURDAY. .FLOOD WARNING FOR RIVERS AND STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA...THE SOUTH FORK OF THE HUMBOLDT...THE MARYS RIVER...LAMOILLE CREEK...AND THE JARBIDGE RIVER.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:12 AM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 18 hr |
Nearby
High Wind Warnings in Nevada, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.